Alert archive / Florida / Coastal Flood Statements in 2013
Coastal Flood Statement 4, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Dec 3, 2013, 11:22 AM EST for Miami-Dade County, Florida. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 11:22 AM EST (16:22 UTC)
- Expired
- Dec 4, 2013, 1:00 PM EST
- In force
- 26 hr
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 031622 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1122 AM EST TUE DEC 3 2013 ...COASTAL FLOOD STATEMENT EFFECTIVE THROUGH 1 PM WEDNESDAY... FLZ173-041800- /O.NEW.KMFL.CF.S.0004.131203T1622Z-131204T1800Z/ COASTAL MIAMI DADE- 1122 AM EST TUE DEC 3 2013 * COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR COASTAL FLOODING...ESPECIALLY ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN AROUND A FOOT ABOVE PREDICTED THROUGH WEDNESDAY AFTERNOON. * TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH TIDE. HOWEVER...RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS OUTSIDE OF THE HIGH TIDE CYCLE. HIGH TIDES WILL OCCUR DURING THE MID MORNING AND MID EVENING HOURS. * IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET FLOODING...AS THERE HAVE BEEN REPORTS OF MINOR FLOODING ON THE BAY SIDE OF SOUTH BEACH. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 3, 10:26 AM EST, 56 minutes earlier.
Area forecast discussion, Dec 3, 10:26 AM EST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1026 AM EST TUE DEC 3 2013 .UPDATE... PARTLY CLOUDY TO MOSTLY SUNNY SKIES PREVAIL ACROSS SOUTH FLORIDA THIS MORNING. A FEW LIGHT SHOWERS ARE CURRENTLY SEEN ACROSS THE GULF WATERS. LATEST HRRR DEPICTS THESE SHOWERS SPREADING ACROSS PORTIONS OF THE INTERIOR THROUGH THE AFTERNOON. MADE MINOR TWEAKS TO THE ONGOING FORECAST. UPDATE SENT. && .PREV DISCUSSION... /ISSUED 554 AM EST TUE DEC 3 2013/ AVIATION... HIGH PRESSURE WILL KEEP VFR CONDITIONS THROUGH THE TAF PERIOD, WITH POSSIBLE BRIEF MVFR THIS MORNING DUE TO SOME LOWER CIGS. HOWEVER, THERE IS A GREAT AMOUNT OF UNCERTAINTY WITH THIS, THUS BEING LEFT OUT OF THE TAFS AT THIS TIME. THERE IS A MID LEVEL DECK OF CLOUDS MOVING ACROSS SOUTH FLORIDA THIS MORNING. THIS HAS KEPT FOG FROM FORMING AND IS EXPECTED TO REMAIN ABOVE 5000 FT. SKIES SHOULD BEGIN TO CLEAR SOME LATER THIS MORNING, BECOMING A SCT DECK. WINDS WILL PICK UP OUT OF THE SOUTHEAST BETWEEN 5 AND 10 KTS MID MORNING. PREV DISCUSSION... /ISSUED 320 AM EST TUE DEC 3 2013/ DISCUSSION... THE MAIN SURFACE FEATURES ACROSS THE REGION INCLUDE WEAK HIGH PRESSURE ACROSS THE SOUTHEASTERN GULF THAT EXTENDS INTO SOUTH FLORIDA AND A WEAK LOW OFF THE COAST OF THE CAROLINAS. THIS SYNOPTIC SITUATION WILL MAINTAIN LIGHT WINDS ACROSS THE REGION TODAY WHILE LOW LEVEL MOISTURE AND LOW LEVEL STRATUS CONTINUES TO LINGER ACROSS THE REGION EARLY THIS MORNING. AT THE UPPER LEVELS A TROUGH CONTINUES TO BUILD INTO THE WESTERN ATLANTIC TO THE EAST OF THE SOUTHEASTERN STATES WHILE THE SOUTHERN EXTENT OF THE JET STREAM IS POSITIONED ACROSS SOUTH FLORIDA AND THE FLORIDA STRAITS EARLY THIS MORNING. RECENT WATER VAPOR IMAGERY INDICATES DRY MID TO UPPER LEVEL AIR BUILDING ACROSS MOST OF THE FLORIDA PENINSULA BUT MOISTURE CONTINUES ACROSS THE SOUTHERN HALF OF SOUTH FLORIDA. FOR TODAY...GIVEN THE LINGERING MOISTURE IN THE GULF AND THE AFOREMENTIONED JET STREAM PASSING ACROSS THE REGION THERE MAY BE A SLIGHT CHANCE OF A FEW SHOWERS ACROSS THE GULF WATERS AND THE NAPLES METRO AREA...BUT LOW CONFIDENCE AS THE MID TO UPPER LEVELS WILL CONTINUE A DRYING TREND AS THE DAY CONTINUES. BUT THE GUIDANCE INDICATES THAT THE LOW LEVEL MOISTURE AND ASSOCIATED STRATUS WILL LIKELY LINGER ACROSS THE REGION TODAY. FOR WEDNESDAY THROUGH FRIDAY...BY WEDNESDAY THE JET STREAM IS FORECAST TO START LIFTING NORTH OF THE REGION WITH A MID TO UPPER LEVEL RIDGE BUILDING WESTWARD AND SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE REGION FROM THE WESTERN ATLANTIC. WHILE LOW LEVEL SOUTHERLY FLOW WILL MAINTAIN LOW LEVEL MOISTURE ACROSS THE AREA...MAINLY STABLE WEATHER CONDITIONS ARE EXPECTED. HIGH PRESSURE WILL CONTINUE TO BUILD WESTWARD ACROSS THE FLORIDA PENINSULA THURSDAY AND FRIDAY WITH STABLE WEATHER CONDITIONS FORECAST TO CONTINUE. FOR THE UPCOMING WEEKEND...BY SATURDAY A COLD FRONT IS FORECAST TO BECOME STATIONARY ACROSS THE SOUTHEAST U.S. WHILE HIGH PRESSURE REMAINS IN PLACE ACROSS SOUTH FLORIDA AND ADJACENT WATERS WITH MAINLY STABLE WEATHER FORECAST TO CONTINUE THROUGH THE WEEKEND. THE EXTENDED GUIDANCE INDICATES THAT THE FRONT COULD ENTER CENTRAL FLORIDA BY TUESDAY. MARINE... WINDS ARE FORECAST TO BE 10 KNOTS OR LESS THROUGH WEDNESDAY WITH MAINLY TRANQUIL SEAS EXPECTED. BY THURSDAY THE PRESSURE GRADIENT INCREASES ACROSS THE WESTERN ATLANTIC WITH EASTERLY FLOW IN THE 10 TO 15 KNOT RANGE FORECAST AND IS FORECAST TO PERSIST IN THAT RANGE INTO THE UPCOMING WEEKEND WITH GULF STREAM SEAS FROM 2 TO 4 FEET THROUGH THAT PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 79 66 81 69 / - 10 0 10 FORT LAUDERDALE 79 68 81 72 / - 10 0 - MIAMI 80 68 81 71 / - 10 0 - NAPLES 78 64 82 65 / 20 10 - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...10/CD AVIATION/RADAR...84/AK
Hazardous weather outlook, Dec 3, 2:45 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 245 AM EST TUE DEC 3 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040045- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 245 AM EST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.